Advertisement

Regular and Chaotic Dynamics

, Volume 24, Issue 2, pp 127–144 | Cite as

On the Constructive Algorithm for Stability Analysis of an Equilibrium Point of a Periodic Hamiltonian System with Two Degrees of Freedom in the Case of Combinational Resonance

  • Boris S. BardinEmail author
  • Evgeniya A. Chekina
Article

Abstract

We deal with a Hamiltonian system with two degrees of freedom, whose Hamiltonian is a 2π-periodic function of time and analytic in a neighborhood of an equilibrium point. It is assumed that the characteristic equation of the system linearized in a neighborhood of the equilibrium point has two different double roots such that their absolute values are equal to unity, i. e., a combinational resonance takes place in this system. We consider the case of general position when the monodromy matrix of the linearized system is not diagonalizable. In this case the equilibrium point is linearly unstable. However, this does not imply its instability in the original nonlinear system. Rigorous conclusions on the stability can be formulated in terms of coefficients of the Hamiltonian normal form.

We describe a constructive algorithm for constructing and normalizing the symplectic map generated by the phase flow of the Hamiltonian system considered. We obtain explicit relations between the coefficients of the generating function of the symplectic map and the coefficients of the Hamiltonian normal form. It allows us to formulate conditions of stability and instability in terms of coefficients of the above generating function. The developed algorithm is applied to solve the stability problem for oscillations of a satellite with plate mass geometry, that is, Jz = Jx + Jy, where Jx, Jy, Jz are the principal moments of inertia of the satellite, when the parameter values belong to a boundary of linear stability.

Keywords

Hamiltonian system stability symplectic map normal form oscillations satellite 

MSC2010 numbers

34D20 37J40 37N05 70K30 70K45 70H14 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Allahem, A., Analytical Solution to Normal Forms of Hamiltonian Systems, Math. Comput. Appl., 2017, vol. 22, no. 3, Paper No. 37, 10 pp.Google Scholar
  2. 2.
    Arnol’d, V. I., Mathematical Methods of Classical Mechanics, 2nd ed., Grad. Texts in Math., vol. 60, New York: Springer, 1989.CrossRefzbMATHGoogle Scholar
  3. 3.
    Bardin, B. S. and Checkin, A. M., On Orbital Stability of Planar Rotations for a Plate Satellite Moving in a Circular Orbit, Vestn. MAI, 2007, vol. 14, no. 2, pp. 23–36 (Russian).Google Scholar
  4. 4.
    Bardin, B. S. and Chekin, A.M., Orbital Stability of Planar Oscillations of a Satellite in a Circular Orbit, Cosmic Research, 2008, vol. 46, no. 3, pp. 273–282; see also: Kosmicheskie Issledovaniya, 2008, vol. 46, no. 3, pp. 279–288.CrossRefGoogle Scholar
  5. 5.
    Bardin, B. S. and Chekina, E. A., On the Stability of Resonant Rotation of a Symmetric Satellite in an Elliptical Orbit, Regul. Chaotic Dyn., 2016, vol. 21, no. 4, pp. 377–389.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bardin, B. S. and Chekina, E. A., On Stability of a Resonant Rotation of a Dynamically Symmetric Satellite in an Elliptic Orbit Plane, Trudy MAI, 2016, no. 89 (Russian).zbMATHGoogle Scholar
  7. 7.
    Bardin, B. S. and Chekina, E. A., On the Constructive Algorithm for Stability Analysis of an Equilibrium Point of a Periodic Hamiltonian System with Two Degrees of Freedom in the Second-Order Resonance Case, Regul. Chaotic Dyn., 2017, vol. 22, no. 7, pp. 808–823.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bardin, B. S. and Chekina, E. A., On the Stability of Planar Oscillations of a Satellite-Plate in the Case of Essential Type Resonance, Nelin. Dinam., 2017, vol. 13, no. 4, pp. 465–476 (Russian).CrossRefzbMATHGoogle Scholar
  9. 9.
    Bardin, B. S. and Chekina, E. A., On the Constructive Algorithm for Stability Investigation of an Equilibrium Position of a Periodic Hamiltonian System with Two Degrees of Freedom in the First Order Resonance Case, J. Appl. Math. Mech., 2018, vol. 82, no. 4, pp. 20–32; see also: Prikl. Mat. Mekh., 2018, vol. 82, no. 4, pp. 414–426.Google Scholar
  10. 10.
    Bardin, B. S. and Chekina, E. A., On Orbital Stability of Planar Oscillations of a Satellite in a Circular Orbit on the Boundary of the Parametric Resonance, AIP Conf. Proc., 2018, vol. 1959, no. 1, 040003.Google Scholar
  11. 11.
    Bazzani, A., Normal Forms for Symplectic Maps of R2n, Celestial Mech., 1987/88, vol. 42, nos. 1–4, pp. 107–128.zbMATHGoogle Scholar
  12. 12.
    Birkhoff, G.D., Dynamical Systems, Providence,R.I.: AMS, 1966.zbMATHGoogle Scholar
  13. 13.
    Bruno, A.D., The Restricted 3-Body Problem: Plane Periodic Orbits, de Gruyter Exp. Math., vol. 17, Berlin: Walter de Gruyter & Co., 1994.CrossRefGoogle Scholar
  14. 14.
    Bryuno, A.D. and Petrov, A.G., On the Computation of the Hamiltonian Normal Form, Dokl. Akad. Nauk, 2006, vol. 410, no. 4, pp. 474–478 (Russian).MathSciNetGoogle Scholar
  15. 15.
    Giacaglia, G.E.O., Perturbation Methods in Non-Linear Systems, Appl. Math. Sci., vol. 8, New York: Springer, 1972.CrossRefzbMATHGoogle Scholar
  16. 16.
    Gramchev, T. and Walcher, S., Normal Forms of Maps: Formal and Algebraic Aspects, Acta Appl. Math., 2005, vol. 87, nos. 1–3, pp. 123–146.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ivanov, A.P. and Sokol’skii, A. G., On the Stability of a Nonautonomous Hamiltonian System under Second-Order Resonance, J. Appl. Math. Mech., 1980, vol. 44, no. 5, pp. 574–581; see also: Prikl. Mat. Mekh., 1980, vol. 44, no. 5, pp. 811–822.MathSciNetCrossRefGoogle Scholar
  18. 18.
    Junginger, A., Main, J., and Wunner, G., Construction of Darboux Coordinates and Poincaré–Birkhoff Normal Forms in Noncanonical Hamiltonian Systems, Phys. D, 2017, vol. 348, no. 6, pp. 12–32.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Malkin, I.G., Theory of Stability of Motion, Ann Arbor, Mich.: Univ. of Michigan, 1958.Google Scholar
  20. 20.
    Markeev, A.P., Libration Points in Celestial Mechanics and Space Dynamics, Moscow: Nauka, 1978 (Russian).Google Scholar
  21. 21.
    Markeev, A.P. and Bardin, B. S., On the Stability of Planar Oscillations and Rotations of a Satellite in a Circular Orbit, Celest. Mech. Dynam. Astronom., 2003, vol. 85, no. 1, pp. 51–66.MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Markeyev, A.P., A Constructive Algorithm for the Normalization of a Periodic Hamiltonian, J. Appl. Math. Mech., 2005, vol. 69, no. 3, pp. 323–337; see also: Prikl. Mat. Mekh., 2005, vol. 69, no. 3, pp. 355–371.MathSciNetCrossRefGoogle Scholar
  23. 23.
    Markeev, A. P., Stability of Planar Rotations of a Satellite in a Circular Orbit, Mech. Solids, 2006, vol. 41, no. 4, pp. 46–63; see also: Izv. Akad. Nauk. Mekh. Tverd. Tela, 2006, no. 4, pp. 63–85.Google Scholar
  24. 24.
    Meyer, K.R., Hall, G.R., and Offin, D.C., Introduction to Hamiltonian Dynamical Systems and the NBody Problem, 2nd ed., Appl. Math. Sci., vol. 90, New York: Springer, 2009.zbMATHGoogle Scholar
  25. 25.
    Mu˜noz-Lecanda, M., Rodríguez-Olmos, M., and Teixidó-Román, M., A Hamiltonian Study of the Stability and Bifurcations for the Satellite Problem, J. Nonlinear Sci., 2015, vol. 25, no. 6, pp. 1347–1390.MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Neishtadt, A. I., Sidorenko, V.V., and Simó, C., Stability of Long-Period Planar Satellite Motions in a Circular Orbit, in Proc. of the US/European Celestial Mechanics Workshop (Poznań, Poland, 2000), pp. 227–233.Google Scholar
  27. 27.
    Sanders, J.A., Verhulst, F., and Murdock, J., Averaging Methods in Nonlinear Dynamical Systems, 2nd ed., Appl. Math. Sci., vol. 59, New York: Springer, 2007.zbMATHGoogle Scholar
  28. 28.
    Siegel, C. and Moser, J., Lectures on Celestial Mechanics, Grundlehren Math. Wiss., vol. 187, New York: Springer, 1971.CrossRefzbMATHGoogle Scholar
  29. 29.
    Yu, P., Symbolic Computation of Normal Forms for Resonant Double Hopf Bifurcations Using a Perturbation Technique, J. Sound Vibration, 2001, vol. 247, no. 4, pp. 615–632.MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Yu, P., Computation of the Simplest Normal Forms with Perturbation Parameters Based on Lie Transform and Rescaling, J. Comput. Appl. Math., 2002, vol. 144, nos. 1–2, pp. 359–373.MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Yuan, Y. and Yu, P., Computation of Simplest Normal Forms of Differential Equations Associated with a Double-Zero Eigenvalue, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 2001, vol. 11, no. 5, pp. 1307–1330.MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Yu, P. and Zhu, S., Computation of the Normal Forms for General M-DOF Systems Using Multiple Time Scales: 1. Autonomous Systems, Commun. Nonlinear Sci. Numer. Simul., 2005, vol. 10, no. 8, pp. 869–905.MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Yu, P. and Zhu, S., Computation of the Normal Forms for General M-DOF Systems Using Multiple Time Scales: 2. Non-Autonomous Systems, Commun. Nonlinear Sci. Numer. Simul., 2006, vol. 11, no. 1, pp. 45–81.MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Zhuravlev, V. F., Invariant Normalization of Non-Autonomous Hamiltonian Systems, J. Appl. Math. Mech., 2002, vol. 66, no. 3, pp. 347–355; see also: Prikl. Mat. Mekh., 2002, vol. 66, no. 3, pp. 356–365.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.Department of Mechatronic and Theoretical Mechanics, Faculty of Information Technologies and Applied MathematicsMoscow Aviation Institute (National Research University)MoscowRussia
  2. 2.Computer Modelling Laboratory, Department of Mechanics and Control of MachinesMechanical Engineering Research Institute of the Russian Academy of Sciences (IMASH RAN)MoscowRussia

Personalised recommendations